From Circleville, Ohio, USA:
My six year old son, diagnosed with type 1 diabetes about eighteen months ago, was on two shots a day until two months ago when he was switched to three (morning, supper, and bedtime). This was "supposed" to help his control, but his numbers are terrible, and the doctor will not put him back on two shots. If his next hemoglobin A1c has gone up, what should we do? Find another doctor or put him back on two shots a day? The doctor we had from the beginning has moved from our area and our new doctor says that they are now starting every newly-diagnosed person with diabetes on three shots per day.
We don't use two shots very often these days. It really isn't physiologic at all. Since your son has type 1 diabetes, it is likely that he is now out of his honeymoon and the remnants of his pancreatic function has been lost. This means that he will need significantly more insulin than previously. You need to work with your son's doctor to manage the diabetes.
Original posting 19 Sep 2001
Posted to Daily Care
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:26
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.